Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Voltaren Cream for Peripheral Neuropathy
May 9, 2000

I have very painful peripheral neuropathy. I have been on many antiretrovirals for about 10 years (including the usual suspects (DDI, D4T, dapsone to name only a few PN meds). I am adequately VL suppressed on D4t, 3TC, Fortavase and Ritonavir. I have tried many differ treatments for neuropathy and have just come off of Elavil. Wow was that addictive. I wish to use external pharmacologic approaches and am looking into acupuncture etc. I have heard of Voltaren Cream available in the US. How well does it work? How can I get it? (I am a Canadian and no one here knows about it.) Is it over the counter or by prescription?

Thanks for you help.

Greg

Response from Dr. Henry

Greg,

I have not used Voltaren cream for anything (there is a solution available here for use in the eyes) so I can't be too helpful. Capsaicin cream can be of some use for peripheral neuropathy. Substituting off the D4T to something like Ziagen could be helpful. Use of L-acetyl carnitine and B vitamins, Ca, and Mg (some add co-Enzyme Q to that) has helped resulted in anecdotal benefit. Neurotin is also is widespread use in the US for peripheral neuropathy with fair results. Keith Henry, M.D.



Previous
thc/pot/Marinol and heart attack risk
Next
Lower Extremities Weakness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement